Alert archive / Michigan / Winter Storm Warnings in 2024
Winter Storm Warning 4, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Feb 28, 2024, 2:50 PM EST for Chippewa County, Michigan. It was in force for 20 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2024, 2:50 PM EST (19:50 UTC)
- Expired
- Feb 29, 2024, 10:42 AM EST
- In force
- 20 hr
- Issued by
- NWS Gaylord, MI
County Chippewa County, MI
The radar
The NCL Michigan radar (KAPX), 159 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 5:30 AM EST | SNOW 4 | Raber, MI | Report relayed from broadcast media. |
| Feb 29, 6:15 AM EST | SNOW 6.5 | Eckerman, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244 WWUS43 KAPX 281950 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 250 PM EST Wed Feb 28 2024 MIZ087-290400- /O.UPG.KAPX.WW.Y.0009.000000T0000Z-240229T1200Z/ /O.NEW.KAPX.WS.W.0004.240228T1950Z-240229T1800Z/ Central Chippewa- Including the cities of Sault Ste. Marie, Brimley, Kinross, and Sugar Island 250 PM EST Wed Feb 28 2024 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...Heavy snow. Additional snow accumulations of 4 to 8 inches with locally higher amounts near 12 inches possible. Winds gusting as high as 45 mph through this evening. * WHERE...Central Chippewa County. * WHEN...Until 1 PM EST Thursday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening and Thursday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ086-290400- /O.EXT.KAPX.WW.Y.0009.000000T0000Z-240229T1800Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 250 PM EST Wed Feb 28 2024 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...Snow. Additional snow accumulations of 2 to 6 inches with locally higher amounts possible. Winds gusting as high as 45 mph through this evening. * WHERE...Western Chippewa County. * WHEN...Until 1 PM EST Thursday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ021-022-027-028-290400- /O.EXT.KAPX.WW.Y.0009.000000T0000Z-240229T0500Z/ Antrim-Otsego-Kalkaska-Crawford- Including the cities of Mancelona, Gaylord, Kalkaska, and Grayling 250 PM EST Wed Feb 28 2024 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Snow. Additional snow accumulations of up to 2 to 3 inches. Winds gusting as high as 45 mph. * WHERE...Antrim, Otsego, Kalkaska and Crawford Counties. * WHEN...Until midnight EST tonight. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ095-096-290000- /O.CON.KAPX.WW.Y.0009.000000T0000Z-240229T0000Z/ Western Mackinac-Eastern Mackinac- Including the cities of Engadine, Naubinway, Epoufette, St. Ignace, Brevort, and Les Cheneaux Islands 250 PM EST Wed Feb 28 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 40 mph. * WHERE...Western Mackinac and Eastern Mackinac Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ016-017-020-025-026-031>033-098-099-290000- /O.CON.KAPX.WW.Y.0009.000000T0000Z-240229T0000Z/ Emmet-Cheboygan-Leelanau-Benzie-Grand Traverse-Manistee-Wexford- Missaukee-Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Northport, Frankfort, Traverse City, Manistee, Cadillac, Lake City, St. James, and Charlevoix 250 PM EST Wed Feb 28 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Snow. Additional snow accumulations of around one inch. Winds gusting as high as 40 mph. * WHERE...Portions of Northern Lower Michigan. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
4 follow-up statements
557 WWUS43 KAPX 290006 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 706 PM EST Wed Feb 28 2024 MIZ016-017-020-025-026-031>033-095-096-098-099-290115- /O.EXP.KAPX.WW.Y.0009.000000T0000Z-240229T0000Z/ Emmet-Cheboygan-Leelanau-Benzie-Grand Traverse-Manistee-Wexford- Missaukee-Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands-Charlevoix- Including the cities of Petoskey, Cheboygan, Northport, Frankfort, Traverse City, Manistee, Cadillac, Lake City, Engadine, Naubinway, Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, St. James, and Charlevoix 706 PM EST Wed Feb 28 2024 ...WINTER WEATHER ADVISORY HAS EXPIRED... $$ MIZ087-290815- /O.CON.KAPX.WS.W.0004.000000T0000Z-240229T1800Z/ Central Chippewa- Including the cities of Sault Ste. Marie, Brimley, Kinross, and Sugar Island 706 PM EST Wed Feb 28 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...Heavy snow. Additional snow accumulations of 4 to 8 inches with locally higher amounts near 12 inches possible. Winds gusting as high as 45 mph through this evening. * WHERE...Central Chippewa County. * WHEN...Until 1 PM EST Thursday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ086-290815- /O.CON.KAPX.WW.Y.0009.000000T0000Z-240229T1800Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 706 PM EST Wed Feb 28 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...Snow. Additional snow accumulations of 2 to 5 inches with locally higher amounts possible. Winds gusting as high as 40 mph this evening. * WHERE...Western Chippewa County. * WHEN...Until 1 PM EST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ021-022-027-028-290500- /O.CON.KAPX.WW.Y.0009.000000T0000Z-240229T0500Z/ Antrim-Otsego-Kalkaska-Crawford- Including the cities of Mancelona, Gaylord, Kalkaska, and Grayling 706 PM EST Wed Feb 28 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Snow. Additional snow accumulations of up to 2 inches. Winds gusting as high as 35 mph. * WHERE...Antrim, Otsego, Kalkaska and Crawford Counties. * WHEN...Until midnight EST tonight. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord JZ
191 WWUS43 KAPX 290448 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1148 PM EST Wed Feb 28 2024 MIZ021-022-027-028-290600- /O.CAN.KAPX.WW.Y.0009.000000T0000Z-240229T0500Z/ Antrim-Otsego-Kalkaska-Crawford- Including the cities of Mancelona, Gaylord, Kalkaska, and Grayling 1148 PM EST Wed Feb 28 2024 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ MIZ087-291300- /O.CON.KAPX.WS.W.0004.000000T0000Z-240229T1800Z/ Central Chippewa- Including the cities of Sault Ste. Marie, Brimley, Kinross, and Sugar Island 1148 PM EST Wed Feb 28 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...Heavy snow. Additional snow accumulations of 2 to 7 inches, with locally higher amounts possible. * WHERE...Central Chippewa County. * WHEN...Until 1 PM EST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ086-291300- /O.CON.KAPX.WW.Y.0009.000000T0000Z-240229T1800Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 1148 PM EST Wed Feb 28 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...Snow. Additional snow accumulations of 1 to 5 inches, with locally higher amounts possible. * WHERE...Western Chippewa County. * WHEN...Until 1 PM EST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
847 WWUS43 KAPX 290849 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 349 AM EST Thu Feb 29 2024 MIZ087-291700- /O.CON.KAPX.WS.W.0004.000000T0000Z-240229T1800Z/ Central Chippewa- Including the cities of Sault Ste. Marie, Brimley, Kinross, and Sugar Island 349 AM EST Thu Feb 29 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Locally heavy lake effect snow. Additional snow accumulations of 2 to 5 inches, with locally higher amounts possible. * WHERE...Central Chippewa County. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ086-291700- /O.CON.KAPX.WW.Y.0009.000000T0000Z-240229T1800Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 349 AM EST Thu Feb 29 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Lake effect snow. Additional snow accumulations of 1 to 4 inches. * WHERE...Western Chippewa County. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ http://www.weather.gov/gaylord
795 WWUS43 KAPX 291542 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1042 AM EST Thu Feb 29 2024 MIZ087-291645- /O.CAN.KAPX.WS.W.0004.000000T0000Z-240229T1800Z/ Central Chippewa- Including the cities of Sault Ste. Marie, Brimley, Kinross, and Sugar Island 1042 AM EST Thu Feb 29 2024 ...WINTER STORM WARNING IS CANCELLED... Light snow showers will continue into this afternoon. $$ MIZ086-291645- /O.CAN.KAPX.WW.Y.0009.000000T0000Z-240229T1800Z/ Western Chippewa- Including the cities of Paradise, Trout Lake, and Rudyard 1042 AM EST Thu Feb 29 2024 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow showers will continue into this afternoon. $$ http://www.weather.gov/gaylord
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 1:04 PM EST, 1 hour 46 minutes earlier. Its key messages:
- Hazardous travel expected today due to a combination of blowing snow resulting in significantly reduced visibility, and icy/snow-packed roads.
- Strong wind gusts today into this evening will not only result in blowing snow, but very cold wind chills as well. Isolated power outages possible.
- Lake effect snow continues across portions of eastern upper Michigan Thursday morning, tapering into the afternoon.
- Another dramatic temperature swing for the weekend as dry weather, sunny skies, and anomalous warmth return to the Northwoods.
Area forecast discussion, Feb 28, 1:04 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
104 PM EST Wed Feb 28 2024
.KEY MESSAGES...
- Hazardous travel expected today due to a combination of
blowing snow resulting in significantly reduced visibility,
and icy/snow-packed roads.
- Strong wind gusts today into this evening will not only result
in blowing snow, but very cold wind chills as well. Isolated
power outages possible.
- Lake effect snow continues across portions of eastern upper
Michigan Thursday morning, tapering into the afternoon.
- Another dramatic temperature swing for the weekend as dry
weather, sunny skies, and anomalous warmth return to the
Northwoods.
&&
.UPDATE...
Issued at 1016 AM EST Wed Feb 28 2024
Current forecast largely remains on track. The cold front has now
pushed well south of the area, dropping temperatures into the teens
and wind chills near/below zero for most areas. Previous rain/mixed
precip has also undergone a full transition to snow across northern
Michigan as lake effect sets in. Snowfall intensity is expected to
increase through the day as moisture depth deepens. Strong wind
gusts of 35-45+ mph are expected to continue through today, creating
rapid drops in visibility to 1/4SM or less at times -- and has
already been seen at several obs sites this morning. Several inches
of additional snowfall is anticipated across the typical northwest
lake effect snow belts. Heaviest snowfall across the eastern U.P.
should set in this evening and tonight, potentially leading to
totals around 8" or more by Thursday morning.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Pattern Synopsis/Forecast: Negatively tilted upper-level troughing,
currently draped across the nation's midsection, will trek east
across the region today...becoming centered over Quebec/New England
by late tonight. Attendant area of low pressure centered from
northern Ontario southwestward into mid-Michigan with a cold front
currently racing east over northeast lower MI...progged to clear the
forecast area over the next couple of hours. Cold air push already
underway on the heels of increasingly gusty northwest winds with
plenty of wintry precipitation expanding toward eastern upper
Michigan and over northern Lake Michigan. Strong cold advection
remains the rule today through tonight with a myriad of potential
winter weather hazards and impacts over the next 18-24 hours.
Primary Forecast Concerns: Mixed precipitation early this morning
transitioning to all snow with increasingly strong winds/cold wind
chills. Flash freeze potential early this morning. Lake effect snow
continues into tonight.
Showers and some embedded thunder continue to work north across
northern lower Michigan at this early hour. Some generally small
hail remains possible in any stronger storms over northeast
lower through 4-5 AM.
Mixed precipitation: Focus quickly transitions to much colder air
and wintry weather arriving from the west...already noted over
far northwest lower, eastern WI, and northern Lake Michigan.
Those chances rapidly spread east through early morning with an
initial mix of freezing rain/sleet/snow possible for a several
hour period between roughly 08-13z as temperatures tumble into
the 20s before the dominant p-type turns to all snow area-wide.
Flash freeze potential: As rain exits early this morning, rapidly
falling temperatures will continue to bring about the concern for a
flash freeze on any wet roadways...despite initially "warm" ground
temps after yesterday's record warmth. Temperatures expected to be
in the mid-upper teens across eastern upper and northwest lower by
early-mid morning. Main uncertainty with this continues to revolve
around just how long those wet roads stick around given increasingly
gusty northwest winds aiding to dry out those surfaces.
Snow/blowing snow: Transition over to all snow expected from west to
east through the early morning hours...falling most notably across
the current winter weather advisory area given an increasing over-
water thermal gradient with plenty of lake contribution. Falling
snow combined with gusty winds of 30-40+ mph likely to lead to
significant visibility reductions at times...again particularly
across northwest lower and the eastern U.P. While continued lake
effect snow showers this afternoon are expected to diminish in
coverage during the evening and especially overnight across
northwest lower, localized heavier snow showers expected to remain
the rule over parts of eastern upper through tonight. Some
extensions to the winter weather advisory made.
Strong winds/cold wind chills: Alluded to above, strong northwest
winds will prevail through the much of the day gusting as high as 45
mph before slowly diminishing late this afternoon and especially
into tonight. Greatest impact from these winds expected to be
aforementioned blowing snow/reduced visibility, potential for
isolated power outages, and very cold wind chills falling to the
single digits above and below zero.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
Pattern Synopsis / Forecast: Continuation of the lake effect regime
to kick Thursday off, primarily across eastern upper Michigan, with
some lingering flurries and snow showers not out of the question
for the NW lower snowbelts. Ridging is set to bully its way back
into the picture with time, and this should flip winds more westerly
to southwesterly and erode overlake thermal gradients. This will
also set the stage for another dramatic warmup accompanied by
sunnier skies across the Northwoods as we head into the weekend (see
long term).
Primary Forecast Concerns:
Lingering Lake Effect Snows Thursday: Activity should be on the
downswing by Thursday morning. Nothing much more across northern
lower than a few lingering flurries or a snow shower anticipated as
drier air chokes off lake induced instability. For those in the
eastern U.P., expecting some lake effect banding to carry into the
morning hours, primarily favoring Chippewa County, east of the Soo.
While the window may be narrow, would not be overly surprised to see
some locally higher totals approaching 3" through 1pm Thursday.
Expectation is that all activity tapers after noon across the
eastern U.P. Wild card comes in later in the afternoon as warm air
advection commences. Could see another brief "spit" of snowfall
across portions of the eastern U.P. as a WAA impulse passes to the
north, but any additional accumulation will likely be limited.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Aforementioned ridging regime set to bring another quick onset of
rapid warming to the region. Anomalous warmth set to kick into high
gear for the weekend. As of now, lack of moisture suggests sunnier
skies across the region. Current mean MaxTs from guidance generally
in the mid 50s (cooler in the eastern U.P.) Saturday, and 60s Sunday
and Monday (again cooler eastern U.P.). When taking a sunnier
solution into consideration, this could result in temperatures
overperforming (you know, like yesterday)... so there is room for
these highs to potentially be adjusted upward, particularly Monday
as another low pressure center builds across the western Corn Belt.
The passage of this system should bring the next chance for
appreciable rainfall, and another cooldown. Whether or not it will
be as drastic as the ongoing system is up for grabs at this point,
so stay tuned for more information in the coming days.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Lake effect snow will continue across many parts of northern
Michigan this afternoon into this evening. Snow will last longer
across the eastern upper peninsula, likely through the end of the
issuance period. Strong wind gusts of 30-40 kts also look to
continue through this afternoon, leading to blowing snow and drops
in VSBY to 1/4SM across parts of the area -- most notably at
CIU and PLN. As winds and snow begin to taper off this evening,
VSBYs are expected to improve across northern lower Michigan
TAF sites. MVFR CIGs are also anticipated into this evening
before improving to VFR for most areas overnight.
&&
.MARINE...
Northwest gales expected today expected across northern MI's
nearshore waters today before slowly diminishing late this afternoon
through the overnight hours. Brief window of sub small craft
advisory winds/waves expected during the day Thursday, however,
chances increase for gustiness to return later Thursday afternoon
through at least Friday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 7 PM EST this evening for MIZ016-
017-020>022-025>028-031>033-095-096-098-099.
Wind Advisory until 7 PM EST this evening for MIZ018-023-024-
029-030-034>036-041-042-088-097.
Winter Weather Advisory until 7 AM EST Thursday for MIZ086-087.
MARINE...Gale Warning until 1 AM EST Thursday for LHZ345>349.
Gale Warning until 10 PM EST this evening for LMZ323-341-342.
Gale Warning until 7 PM EST this evening for LMZ344>346.
Gale Warning until 1 AM EST Thursday for LSZ321-322.
&&
UPDATE...DJC
NEAR TERM...MJG
SHORT TERM...HAD
LONG TERM...HAD
AVIATION...DJC
MARINE...MJGHazardous weather outlook, Feb 28, 11:27 AM EST, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1127 AM EST Wed Feb 28 2024 MIZ016>018-020>036-041-042-086>088-095>099-291630- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1127 AM EST Wed Feb 28 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. Accumulating snow and blowing snow continue through much of the day, especially across northwest lower and eastern upper Michigan. Hazardous driving conditions are expected as a result. See the latest Winter Weather Advisory for additional details. Strong northwest winds are expected across northern Michigan, perhaps leading to isolated power outages. See the latest Wind Advisory for additional details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Lake effect snow continues across portions of eastern upper Michigan Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-291630- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1127 AM EST Wed Feb 28 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. Gale force winds are expected on all of northern Michigan's nearshore waters today. Winds diminish this evening and overnight. See the latest Gale Warning for additional details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 11:25 PM EST | Special Weather Statement | APX | Benzie, Grand Traverse, Manistee | 65 min |
| Feb 28, 12:12 AM EST | Special Weather Statement | APX | Missaukee, Wexford | 63 min |
| Feb 28, 12:25 AM EST | Special Weather Statement | APX | Antrim, Grand Traverse | 65 min |
| Feb 28, 1:11 AM EST | Special Weather Statement | APX | Crawford, Kalkaska, Roscommon | 49 min |
| Feb 28, 2:21 AM EST | Special Weather Statement | APX | Alpena, Montmorency, Oscoda | 24 min |
Nearby
Winter Storm Warnings in Michigan, 2024Every winter storm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.